MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT
Lot Number 5631730
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Fatigue (1849); Hypoglycemia (1912); Diaphoresis (2452); Presyncope (4410)
Date of Event 12/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On december 5, 2023, the lay user/patient contacted lifescan (lfs) united states, alleging that her onetouch verio2 meter read inaccurately erratic.The complaint was classified based on the customer care agent (cca) documentation and on additional information obtained when the medical surveillance specialist reviewed the call recording.During the call, the patient was unable to confirm when the alleged meter inaccuracy began.The patient stated that she manages her diabetes with oral medication (metformin 500 mg once daily).She did not report making any changes to her normal diabetes management regimen due to the alleged issue.On (b)(6), 2023, at 11:38 am, the patient claimed she woke up with hypoglycemic symptoms described as ¿sweaty, weak and felt like passing out.¿ in response to the symptoms, the patient stated that she tested her blood glucose with the subject meter and obtained back-to-back results of ¿545, 229, 217 mg/dl.¿.The tests were taken within 3 minutes of each other.The patient stated that she sat for a while and treated herself with food (peanut butter and crackers) at 11:45 am, shortly after taking the tests.The patient did not use any other device to test her blood glucose.During troubleshooting, the cca confirmed that the unit of measure was set correctly on the subject meter.The cca determined that the same approved sample site was used for testing and that the correct testing process was being followed.The cca confirmed that the test strips were in good condition.The cca noted that the patient did not have control solution available to perform a quality control test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event while using the product.The subject meter could not be ruled out as a cause or contributor to the event.
 
Additional Manufacturer Narrative
Similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.In addition, similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.
 
Additional Manufacturer Narrative
The lay user/patient¿s meter has been returned and evaluated by lifescan product analysis with the following findings: the meter passed performance testing with no faults found.The reported issue could not be confirmed.If lifescan obtains additional information regarding this complaint, a follow-up report will be submitted.At this time, lifescan considers this matter closed.

Brand Name
OT VERIO 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key18343346
Report Number3008382007-2023-00073
Device Sequence Number8425266
Product Code NBW
UDI-Device Identifier00353885008730
UDI-Public00353885008730
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number5631730
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown